Medical Questions > Mental Health > Depression Forum

amitriptyline hydrochloride and experiencing low sex drive

User Profile
I am having amitriptyline hydrochloride and experiencing low sex drive since then. Will this thing get cure after the completion of this medication course. I am frightened ...please help.


Did you find this post helpful?
|

User Profile
replied August 1st, 2016
Depression Answer A58245
Hello,
Welcome to the ehealthforum and I am really glad to help you out.

Low libido or decreased sex drive is a common side effect of the medicine amitriptyline. Antidperessants have side effects on sex life which may vary from impotence to lowered libido to delayed ejaculation.

Usually this side effects gradually goes away after stopping the medicine. But you should not stop the medicine abruptly on your own but taper off the dose under your physician's guidance.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.


|
Did you find this post helpful?
Tags: Depression
Quick Reply
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Depression , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.